MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01290
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: dawson mueller catheter, 8.5f.Occupation: other non-healthcare professional: buyer.Pma/510k #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an abscess drain placement a bentson straight fixed core wire guide unraveled as the device was being removed.The wire guide had been advanced through the abdomen through another manufacturers catheter.As the wire guide was being removed resistance was felt and it unraveled.The procedure had to be restarted with another wire guide and catheter.No portion of the device remained inside the patient.It did not result in any additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during an abscess drain placement a bentson straight fixed core wire guide unraveled as the device was being removed.The wire guide had been advanced through the abdomen through another manufacturers catheter.As the wire guide was being removed resistance was felt and it unraveled.The procedure had to be restarted with another wire guide and catheter.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, manufacturing instructions, quality control data, and specifications.One wire received used.Inspection found the distal weld was broken resulting in severe coil elongation.The wire was received inserted through a blue flexible stiffener.Stiffener was able to be removed without difficulty.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.Cook has also reviewed the product labeling for this device however there is no information that pertains to the reported failure.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a cause for this event cannot be established.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10509740
Report Number1820334-2020-01650
Device Sequence Number11503666
Product Code DQX
UDI-Device Identifier00827002012905
UDI-Public(01)00827002012905(17)250615(10)13194317
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model NumberG01290
Device Catalogue NumberTSFB-35-180
Device Lot Number13194317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR